Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 4, NWS Houston/Galveston, TX

February 8, 2010Liberty County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Feb 8, 2010, 6:01 PM CST for Liberty County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 8, 2010, 6:01 PM CST (00:01 UTC)
Expired
Feb 8, 2010, 6:30 PM CST
In force
29 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Liberty County, TX

The radar

The Houston radar (KHGX), 86 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2010-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2010-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
446 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WFUS54 KHGX 090001
TORHGX
TXC291-090030-
/O.NEW.KHGX.TO.W.0004.100209T0001Z-100209T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
601 PM CST MON FEB 8 2010

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LIBERTY COUNTY IN SOUTHEAST TEXAS...

* UNTIL 630 PM CST

* AT 559 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO THIS 
  TORNADO WAS LOCATED NEAR PLUM GROVE... MOVING EAST AT 30 MPH.

* LOCATIONS IN THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
  TARKINGTON PRAIRIE...MOSS HILL...HARDIN AND DAYTON LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3011 9468 3014 9508 3017 9510 3032 9515
      3033 9510 3033 9467 3031 9466
TIME...MOT...LOC 0001Z 272DEG 28KT 3023 9506

$$
3 follow-up statements
093 
WWUS54 KHGX 090013
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
613 PM CST MON FEB 8 2010

TXC291-090030-
/O.CON.KHGX.TO.W.0004.000000T0000Z-100209T0030Z/
LIBERTY TX-
613 PM CST MON FEB 8 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR LIBERTY
COUNTY...

AT 609 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO.  THIS TORNADO WAS LOCATED 6 MILES EAST OF PLUM GROVE...OR 
10 MILES SOUTHEAST OF CLEVELAND...AND MOVING EAST AT 30 MPH.

* LOCATIONS IN THE THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
  TARKINGTON PRAIRIE...MOSS HILL...HARDIN AND DAYTON LAKES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3011 9468 3014 9508 3017 9510 3032 9515
      3033 9510 3033 9467 3031 9466
TIME...MOT...LOC 0013Z 272DEG 28KT 3023 9495

$$
963 
WWUS54 KHGX 090023
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
623 PM CST MON FEB 8 2010

TXC291-090030-
/O.CON.KHGX.TO.W.0004.000000T0000Z-100209T0030Z/
LIBERTY TX-
623 PM CST MON FEB 8 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR LIBERTY
COUNTY...

AT 618 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTHEAST OF TARKINGTON 
PRAIRIE...OR 12 MILES SOUTHEAST OF CLEVELAND...AND MOVING EAST AT 35 
MPH.

* LOCATIONS IN THE THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
  MOSS HILL...PLUM GROVE...HARDIN AND DAYTON LAKES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3011 9468 3014 9508 3017 9510 3032 9515
      3033 9510 3033 9467 3031 9466
TIME...MOT...LOC 0022Z 257DEG 29KT 3025 9487

$$
588 
WWUS54 KHGX 090027
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
627 PM CST MON FEB 8 2010

TXC291-090037-
/O.EXP.KHGX.TO.W.0004.000000T0000Z-100209T0030Z/
LIBERTY TX-
627 PM CST MON FEB 8 2010

...THE TORNADO WARNING FOR LIBERTY COUNTY WILL EXPIRE AT 630 PM
CST...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO 
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3011 9468 3014 9508 3017 9510 3032 9515
      3033 9510 3033 9467 3031 9466
TIME...MOT...LOC 0027Z 257DEG 29KT 3026 9482

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Feb 8, 5:40 PM CST, 21 minutes earlier.

Area forecast discussion, Feb 8, 5:40 PM CST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
540 PM CST MON FEB 8 2010

.DISCUSSION...
REGIONAL RADAR ARE SHOWING A DEVELOPING LINE OF THUNDERSTORMS FROM
NORTH OF KSAT TO NORTH OF KCLL. FRONTAL BOUNDARY IS PUNCHING INTO
THIS LINE AND SHOULD BEGIN TO ENTER SE TX THROUGH THE EVENING
HOURS. A FEW STORMS HAVE FORMED IN FRONT OF THE LINE MOST NOTABLY
A MINI-SUPERCELL IN BURLESON WITH SOME ROTATION AND PRODUCING SMALL
HAIL. THERE MAY BE ONE OR TWO MORE STORMS OF THIS NATURE AHEAD OF
THE LINE WHERE INSTABILITY MAY BE A LITTLE HIGHER EMBEDDED IN
STRONG SHEAR. OTHERWISE SHOULD SEE A BROKEN SQUALL LINE WITH MAYBE
THE POTENTIAL FOR A FEW BOWING SEGMENTS IN ANY STORMS THAT BECOME
MORE ESTABLISHED. OVERALL THE SEVERE THREAT STILL LOOKS MARGINAL.
THE FORECAST FOR THE REST OF THE NIGHT INTO TUE LOOKS ON TRACK AND
NAM/WRF SOLUTIONS DOING A GOOD JOB WITH THE OVERALL EVOLUTION AND
PROGRESSION OF THE COLD FRONT.

TODAY'S WATER VAPOR IMAGERY SHOWS THE NEXT UPPER LEVEL SYSTEM
GETTING ITS ACT TOGETHER OFF THE COAST OF THE PAC NW. THIS SYSTEM
WILL TRACK TOWARDS TX OVER THE NEXT FEW DAYS. AS SUCH...LOOKS
LIKE ANOTHER NW GULF COASTAL LOW SITUATION. THIS MEANS STRONG
ISENTROPIC LIFT OVER THE COLD DOME WHICH WILL BE IN PLACE OVER
TX. THIS WILL MEAN GENERALLY MODERATE RAIN FOR ALL OF SE TX AND
WENT AHEAD WITH INCREASING POPS TO 80 PERCENT ON THURSDAY. ALL
MODELS ARE IN AGREEMENT WITH PRECIP DURING THE DAY AND TAPERING
OFF THU NIGHT INTO FRI MORNING WITH A SFC RIDGE BUILDING INTO TX
ON FRIDAY. RIGHT NOW THERE IS NO MAJOR CONCERN OVER PRECIP TYPE
WHICH IS RAIN. GFS/NAM MODEL SOUNDINGS FROM KCLL...KUTS TO KLFK
GENERALLY SUPPORT RAIN ALTHOUGH FROM 12Z TO 18Z THU...SHOULD
STRONG ENOUGH LIFT AND EVAPORATIVE COOLING TAKE PLACE...ONE COULD
MAKE THE CASE FOR A RAIN/SLEET/SNOW MIX FOR THESE AREAS. RIGHT
NOW CONFIDENCE IS HIGHER IN THE ALL RAIN SCENARIO BUT WILL HAVE
TO KEEP AN EYE ON MODEL SOUNDING DATA FOR THE POSSIBILITY OF MIXED
PRECIP (LOWER CONFIDENCE).

THE DETAILS IN THE EXTENDED FORECAST ARE NOT QUITE COMING
TOGETHER YET. FRI INTO SAT LOOK DRY FOR SE TX AND PERHAPS HAVE
SOME SUNSHINE FOR ONCE. GFS/ECMWF 12Z SOLUTIONS DEVELOP A BROAD
TOUGH OVER THE ROCKIES AND PLAINS SO WILL GO WITH 20 POPS SUN/MON
UNTIL THESE DETAILS GET WORKED OUT. TEMP FORECAST WILL BE FAIRLY
CLOSE TO THE GFS AT THIS POINT FOR THE EXTENDED WHICH WILL BE
ABOUT 5 DEGREES BELOW NORMAL.

39

&&

.AVIATION...
COLD FRONT AND ASSOCIATED BAND OF THUNDERSTORMS WILL BE THE PRIMARY
WEATHER CONCERN THIS PERIOD. BAND OF TSRA WILL PASS THROUGH
KIAH/KSGR 00-01Z...KHOU 01-02Z...KLBX AROUND 02Z AND KGLS AROUND
03Z. WIND GUSTS OF 30 KTS...SMALL HAIL...FREQUENT LIGHTNING...800 FT
CEILINGS...AND VISIBILITIES AROUND 1SM LIKELY IN THE STORMS. LIGHT
RAIN WILL PERSIST IN THE WAKE OF THE STORMS UNTIL 04Z IN HOUSTON
AREA TERMINALS AND UNTIL 05-06Z AT KLBX/KGLS. WINDS WILL SHIFT TO
NORTHWEST AS FRONT ARRIVES 15-20 KTS WITH HIGHER GUSTS. MVFR STRATUS
DECK WILL PERSIST OVERNIGHT THROUGH MID MORNING TUESDAY IN THE WAKE
OF THE STORMS. WINDS ARE LIKELY TO PEAK IN THE 06-12Z TIME
FRAME...NORTH AT 15-25 KTS...STRONGER ALONG THE COAST. SKIES
EXPECTED TO CLEAR RAPIDLY 15-18Z TUESDAY WITH WINDS SUBSIDING AFTER
22Z ON TUESDAY.  35

&&

.MARINE...
A STRONG COLD FRONT WILL CROSS THE BAYS AROUND 00Z AND THE REMAINING
GULF WATERS BETWEEN 01-03Z. NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED ALONG THE FRONT THIS EVENING...AND A FEW OF THE STORMS WILL
CONTAIN STRONG GUSTY WINDS. MARINER SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING CONDITIONS AND AN ABRUPT WIND SHIFT THIS EVENING. NORTHWEST
WINDS WILL INCREASE IN THE WAKE OF THE FRONT. A SMALL CRAFT ADVISORY
WILL BE IN EFFECT THROUGH 12Z TUESDAY AND WILL LIKELY BE EXTENDED
THROUGH TUESDAY MORNING. WINDS COULD GUST TO GALE FORCE OVERNIGHT
ESPECIALLY OFFSHORE. THE NEXT SYSTEM WILL APPROACH QUICKLY AND
WINDS WILL BECOME EAST IN RESPONSE TO DEVELOPING LOW PRESSURE.
MODELS ARE IN VERY GOOD AGREEMENT WITH ANOTHER DEVELOPING AREA OF
LOW PRESSURE NEAR THE COAST. SCEC WILL PROBABLY DEVELOP WEDNESDAY
NIGHT WITH ADVISORY CONDITIONS ON THURSDAY. STRONG OFFSHORE WINDS ARE
EXPECTED FRIDAY IN THE WAKE OF THURSDAYS SYSTEM. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      34  46  32  48  34 /  40  10  10  20  50
HOUSTON (IAH)              38  48  33  48  35 /  90  10  10  10  50
GALVESTON (GLS)            41  48  38  48  42 /  90  10  10  20  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST TUESDAY
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...39
AVIATION/MARINE...43
Hazardous weather outlook, Feb 8, 3:20 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
320 PM CST MON FEB 8 2010

TXZ163-164-176>179-195>200-210>214-226-227-235>238-092130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
320 PM CST MON FEB 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO
PUSH ACROSS SOUTHEAST TEXAS THIS AFTERNOON AND EARLY THIS EVENING
AHEAD OF A SOUTHWARD MOVING COLD FRONT. ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...THERE COULD BE A FEW ISOLATED
STRONG TO MARGINALLY SEVERE STORMS. THE MAIN THREATS WILL BE
DAMAGING STRAIGHT LINE WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER COASTAL LOW PRESSURE SYSTEM MAY DEVELOP THURSDAY INTO
FRIDAY IN THE NORTHWEST GULF OF MEXICO. RAIN SHOULD SPREAD OVER
ALL OF SOUTHEAST TEXAS BUT REMAIN AT MODERATE LEVELS. COASTAL
FLOODING MAY BECOME AN ISSUE ALONG THE COASTS OF GALVESTON AND
BRAZORIA COUNTIES BUT CONFIDENCE IN THIS IS LOW AT THIS TIME.
CONTINUE TO MONITOR FORECASTS FOR MORE INFORMATION AS THE WEEK
PROGRESSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ330-335-350-355-370-375-092130-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
320 PM CST MON FEB 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS IS EXPECTED TO PUSH
INTO THE COASTAL WATERS EARLY THIS EVENING AHEAD OF A SOUTHWARD
MOVING COLD FRONT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...THERE COULD BE A FEW ISOLATED STRONG TO MARGINALLY
SEVERE STORMS. WINDS WILL SHIFT TO THE NORTH AT 20 TO 30 KNOTS
BEHIND THE FRONT WITH GUSTS TO GALE FORCE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER COASTAL LOW PRESSURE SYSTEM MAY DEVELOP THURSDAY INTO
FRIDAY. THIS LOW PRESSURE SYSTEM COULD BE STRONG ENOUGH FOR
ADVISORIES AND POSSIBLE COASTAL FLOODING BUT FORECAST CONFIDENCE
IS STILL SOMEWHAT LOW. CONTINUE TO MONITOR FORECASTS FOR MORE
INFORMATION AS THE WEEK PROGRESSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 8, 2:20 PM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
220 PM CST MON FEB 8 2010

TXZ195>197-082115-
BRAZOS-BURLESON-WASHINGTON-
220 PM CST MON FEB 8 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 215 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF CALDWELL...MOVING EAST AT 25
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WELLBORN...
WASHINGTON...MILLICAN...INDEPENDENCE...WIXON VALLEY...SNOOK...COLLEGE
STATION...CALDWELL AND BRYAN.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3083 9629 3026 9613 3025 9671 3030 9666
      3032 9670 3033 9675 3040 9679 3042 9684
      3044 9685
TIME...MOT...LOC 2019Z 249DEG 23KT 3037 9675
Local storm report, Feb 8, 4:00 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
400 PM CST MON FEB 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             1 W BRENHAM             30.16N 96.41W
02/08/2010  E1.25 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            QUARTER TO HALF DOLLAR SIZE HAIL ON THE WEST SIDE OF
            BRENHAM AT HIGHWAY 290 AND HIGHWAY 36.

&&

OVERPECK
Special weather statement, Feb 8, 4:39 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
439 PM CST MON FEB 8 2010

TXZ198-199-212-213-082330-
GRIMES-HARRIS-MONTGOMERY-WALLER-
439 PM CST MON FEB 8 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 436 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTH OF PRAIRIE
VIEW...MOVING EAST ACROSS NORTHERN WALLER AND EXTREME NORTHWESTERN
HARRIS COUNTIES AT 35 MPH.

NEAR NICKEL SIZE HAIL...BRIEF MODERATE DOWNPOURS...ND GUSTY WINDS IN
EXCESS OF 40 MPH ARE POSSIBLE WITH THIS LINE OF STORMS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...TODD MISSION...
STAGECOACH...PRAIRIE VIEW...PINEHURST...PINE ISLAND AND HEMPSTEAD.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3021 9615 3021 9611 3022 9610 3035 9569
      2992 9564 3002 9612 3004 9612 3006 9616
      3007 9614 3009 9616 3016 9616 3016 9617
      3020 9617
TIME...MOT...LOC 2237Z 256DEG 29KT 3016 9597
Special weather statement, Feb 8, 5:07 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
507 PM CST MON FEB 8 2010

TXZ178-199-082330-
MONTGOMERY-SAN JACINTO-
507 PM CST MON FEB 8 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 503 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PINEHURST...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...AND BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LAKE CONROE DAM...
WOODLOCH...WILLIS...STAGECOACH...PINEHURST AND CONROE.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3052 9526 3028 9515 3012 9571 3029 9578
TIME...MOT...LOC 2307Z 250DEG 37KT 3024 9564

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 6:14 PM CSTSevere Thunderstorm WarningHGXHarris46 min
Feb 8, 6:27 PM CSTSpecial Marine WarningHGX2 hr
Feb 8, 7:19 PM CSTSpecial Weather StatementHGXChambers56 min
Feb 8, 7:29 PM CSTSpecial Marine WarningHGX2 hr
Feb 8, 8:28 PM CSTRiver Flood WarningHGXChambers, Liberty22 days

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.